Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 9, 2013, 12:35 PM MST for Maricopa County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2013, 12:35 PM MST (19:35 UTC)
- Expired
- Sep 9, 2013, 2:00 PM MST
- In force
- 85 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 112 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
847
WGUS55 KPSR 091935
FFWPSR
AZC013-092100-
/O.NEW.KPSR.FF.W.0039.130909T1935Z-130909T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1235 PM MST MON SEP 9 2013
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES GILA BEND AND SURROUNDING AREAS...AND NEARBY
PORTIONS OF INTERSTATE 8 AND HIGHWAY 85 NORTH AND SOUTH OF
GILA BEND.
* UNTIL 200 PM MST
* AT 1222 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY THUNDERSTORM RAINS THAT COULD LEAD TO FLOOD OR FLASH
FLOODING OF CITY STREETS AND DESERT WASHES. DEEP PONDING OF WATER
ON ROADWAYS AND IN AGRICULTURAL AREAS COULD BE PROBLEMATIC.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINTED
ROCK DAM...COTTON CENTER AND BOSQUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.
&&
LAT...LON 3316 11308 3323 11259 3271 11243 3263 11288
$$
HV2 follow-up statements
097 WGUS75 KPSR 092021 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 121 PM MST MON SEP 9 2013 AZC013-092100- /O.CON.KPSR.FF.W.0039.000000T0000Z-130909T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 121 PM MST MON SEP 9 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MST FOR SOUTHWESTERN MARICOPA COUNTY... AT 118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED MODERATE TO HEAVY RAIN FROM COTTON CENTER...TO GILA BEND...TO WEST OF GILA BEND ALONG INTERSTATE 8. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINTED ROCK DAM...COTTON CENTER...BOSQUE AND GILA BEND RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS FALLEN...MAINLY WEST OF GILA BEND...SINCE 1215 PM. RUNOFF FROM THIS HEAVY RAIN WILL CONTINUE THE THREAT OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. && LAT...LON 3316 11308 3323 11259 3271 11243 3263 11288 $$ WOODALL
011 WGUS75 KPSR 092057 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 157 PM MST MON SEP 9 2013 AZC013-092100- /O.CON.KPSR.FF.W.0039.000000T0000Z-130909T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARICOPA AZ- 157 PM MST MON SEP 9 2013 ...A FLASH FLOOD WARNING FOR GILA BEND AND VICINITY WILL EXPIRE AT 2 PM MST... AT 150 PM MST...HEAVY THUNDERSTORMS RAINS HAD DIMINISHED TO A FEW SHOWERS. WEATHER RADAR DETECTED THE HEAVIEST RAIN FELL...PERHAPS UP TO 2 INCHES FELL OVER THE REMOTE DESERTS AND MOUNTAINS 2 TO 3 MILES NORTHWEST OF GILA BEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED CROSSINGS WILL BE ESPECIALLY DANGEROUS. && LAT...LON 3316 11308 3323 11259 3271 11243 3263 11288 $$ HV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:17 AM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 9, 9:17 AM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 917 AM MST MON SEP 9 2013 ...DEEP TROPICAL MOISTURE PERSISTS SUPPORTING INCREASED SHOWER AND STORM CHANCES THROUGH THE EARLY WEEK... .SYNOPSIS... SIGNIFICANT MONSOON MOISTURE WILL REMAIN OVER THE REGION...SUPPORTING AN ACTIVE STORM PATTERN WITH THE THREAT FOR HEAVY RAINFALL. CLOUDY SKIES IN COMBINATION WITH SHOWERS AND THUNDERSTORMS WILL KEEP DAYTIME HIGHS WELL BELOW NORMAL THROUGH MIDWEEK. MOISTURE WILL BE SLOW TO CLEAR OUT OF THE AREA...KEEPING AT LEAST SLIGHT CHANCES IN THE FORECAST THROUGH THE END OF THE WORK WEEK. TEMPERATURES WILL ALSO BEGIN A SLOW CLIMB BACK TOWARDS MORE NORMAL READINGS. && .DISCUSSION... REPEAT PERFORMANCE OF /ALBEIT LIGHTER/ SHOWERS AND WIDESPREAD CLOUDS STRETCHING NORTH TO SOUTH ACROSS MUCH OF CENTRAL AND EASTERN ARIZONA THIS MORNING. MEANWHILE...CLEARER SKIES AND WIDELY SCATTERED TO VERY ISOLATED SHOWERS LINGER ACROSS SOUTHEAST CALIFORNIA AND TO AN EVEN LESSER EXTENT WESTERN ARIZONA. NOT MUCH CHANGE HAS OCCURRED WITH THE BROAD UPPER LEVEL PATTERN...WITH PACIFIC TROUGHING SLOWLY SHIFTING EASTWARD CLOSER TOWARDS THE LOWER COLORADO RIVER VALLEY. UPPER RIDGE CURRENTLY SETTLED INTO THE PLAINS STATES...STILL INFLUENCING UPPER LEVEL FLOW THIS FAR WEST BY ALLOWING FOR MOST OF THE SOUTHWEST TO REMAIN UNDER SOUTHERLY FLOW. LOOPING MORNING WATER VAPOR AND VISIBLE SAT LOOPS CAN DISCERN A FEW SUBTLE CIRCULATIONS/ROTATIONS IN THE FLOW AND EXPECT ADDITIONAL CIRCULATIONS TO ROTATE NORTHWARD THROUGH THE AREA FOR THE NEXT FEW DAYS. AS THE PREVIOUS SHIFT ALLUDED...TIMING THESE FEATURES ARE DIFFICULT AND THEY ARE SOMETIMES SMALL ENOUGH THAT EVEN SOME OF THE HI-RES FORECAST MODELS STRUGGLE TO CAPTURE/ACCURATELY PLACE THEM. SO FOR TODAY AND INTO TOMORROW...WILL CONTINUE TO WATCH SOMEWHAT TURBULENT SOUTHERLY FLOW PERSIST ACROSS THE REGION...WITH UPPER LOW/TROUGHING SLOWING EDGING FURTHER INTO ARIZONA. CONDITIONS WILL SLOWLY DRY FROM WEST TO EAST...WITH THE LATEST FORECAST SOUNDINGS DROPPING PWATS BY MIDWEEK BELOW 1.5 INCHES CERTAINLY ACROSS OUR WESTERN FORECAST ZONES. THAT DRYING AS THE TROUGH CONTINUES TO SLOW INTRUDE INTO THE AREA BEFORE LIFTING INTO THE GREAT BASIN WILL WORK EASTWARD FINALLY SCOURING OUT THE MORE MOIST LOWER LAYERS BY LATE THURSDAY INTO FRIDAY. MADE MINOR ADJUSTMENTS TO THE SHORT TERM FORECAST GRIDS THIS MORNING BY FOCUSING WEATHER GRID COVERAGE AND WORDING TO ISOLATED THUNDER WHERE MORNING SHOWERS AND CLOUDINESS CONTINUE...AND MORE UNCERTAINTY MENTIONING TO THE WEST OF PHOENIX BACK TOWARDS SOUTHEAST CALIFORNIA. EXPECT THE AREAS OF PARTLY CLEAR SKIES THROUGH THE DAY TO ALLOW FOR MORE DAYTIME HEATING SUPPORTING AFTERNOON/EVENING ISOLATED THUNDER DEVELOPMENT. && .PREVIOUS DISCUSSION /ISSUED AT 320 AM MST/PDT/... DEEP MONSOONAL MOISTURE CONTINUES TO FLOW ACROSS ARIZONA AND FAR SOUTHEAST CALIFORNIA EARLY THIS MORNING...STREAMING NORTHWARD OUT OF MEXICO BETWEEN A LARGE UPPER HIGH OVER THE CENTRAL CONUS...AND AN AREA OF LOW PRESSURE CENTERED ALONG THE AZ/CA LINE IN THE VICINITY OF BLYTHE. IR/VAPOR IMAGERY CLEARLY SHOWS THE DEEP MOISTURE PLUME AS WELL AS THE UPPER LOW SPINNING TO OUR WEST. AT 3 AM RADAR SHOWED SCATTERED SHOWERS HEADING NORTH ACROSS SOUTH CENTRAL AZ AHEAD OF THE LOW...AND A CLUSTER OF SHOWERS/THUNDERSTORMS DROPPING SOUTH THROUGH IMPERIAL COUNTY...ON THE BACK SIDE OF THE LOW. PWAT VALUES ACROSS THE AREA ARE VERY HIGH...LATEST SOUNDING FROM TUS INDICATED 1.74 INCHES WITH NEARLY 1.7 DEPICTED ON THE PSR RAOB. SURFACE DEWPOINTS ACROSS THE AZ AND SERN CA DESERTS WERE RUNNING FROM THE MID 60S TO MID 70S EARLY THIS MORNING. MINOR DETAILS FROM THE GUIDANCE WILL BE VERY HARD TO RESOLVE OVER THE NEXT FEW DAYS...SUCH AS THE LITTLE DISTURBANCES/VORT MAXES MOVING THROUGH THE FLOW. HOWEVER...BASIC FORECAST IDEA IS HANDLED FAIRLY WELL AND THE PROGS CONTINUE TO ADVERTISE THE UPPER LOW TO MORE OR LESS REMAIN IN PLACE THROUGH TUESDAY NIGHT. A SERIES OF VORT SPOKES WILL ROTATE AROUND THE LOW...AND ADDITIONAL VORT MAXES WILL MOVE NORTH OUT OF MEXICO...AND THESE FEATURES WILL ACT ON A VERY MOIST AND RATHER UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. UNLIKE A MORE NORMAL MONSOONAL PATTERN THE SHOWERS/STORMS WILL BE ABLE TO OCCUR AT ANY TIME...NOT THE FAVORED LATE AFTERNOON AND EVENING TIMES DURING A TYPICAL MONSOON DAY. THUS...POPS WILL BE VERY HIGH AND BROAD BRUSHED TODAY THROUGH TUESDAY NIGHT...WITH GOOD CHANCE TO LIKELY NUMBERS ACROSS MOST OF THE CWA EACH PERIOD. GIVEN THE HIGH MOISTURE CONTENT THE PRIMARY WEATHER THREAT WILL BE LOCALLY HEAVY RAIN WHICH COULD LEAD TO SOME FLOODING OR FLASH FLOODING. OF COURSE GUSTY WINDS ARE POSSIBLE...SUCH AS SEEN IN A WET MICROBURST...BUT HEAVY RAIN IS A MORE LIKELY OCCURRENCE. MAX TEMPS ARE FORECAST TO RUN WELL BELOW SEASONAL NORMALS TODAY AND TUESDAY...ESPECIALLY OVER SOUTH CENTRAL AZ WHERE HIGHS BOTH DAYS WILL STRUGGLE TO REACH INTO THE LOW OR MID 90S. BY WEDNESDAY THE LOW TO OUR WEST IS FORECAST TO MIGRATE NORTHWARD INTO NORTHERN AZ OR SOUTHERN NEVADA/UTAH. AS THIS OCCURS STEERING FLOW BECOMES SOUTHWEST TO WEST AND THIS WILL LEAD TO A GRADUAL EROSION OF MOISTURE AND A DECREASE IN OUR POP TRENDS. BY WED EVENING POPS WILL LOWER TO MOSTLY LESS THAN 25 PERCENT EXCEPT FOR HIGHER TERRAIN AREAS EAST OF PHOENIX. HIGH TEMPS WILL STILL BE SUPPRESSED AS MOISTURE WILL STILL BE SOMEWHAT ON THE HIGH SIDE. FOR THURSDAY INTO THE WEEKEND...THE PERSISTENT WEST OR NORTHWEST STEERING FLOW WILL CONTINUE TO ERODE MOISTURE...AND POPS WILL LOWER INTO THE SINGLE DIGITS OVER THE WESTERN DESERTS...WITH ONLY SLIGHT CHANCES LEFT OVER SOUTH CENTRAL ARIZONA. IN FACT...BY THE WEEKEND STORMS SHOULD BE MOSTLY CONFINED TO HIGHER TERRAIN LOCATIONS SOUTHEAST AND EAST OF THE GREATER PHOENIX AREA...WITH MOSTLY SUNNY SKIES EXPECTED ACROSS THE CENTRAL AND WESTERN DESERTS. OF COURSE THERE WILL BE A WARMING TREND AS THE MOISTURE THINS...WITH TRIPLE DIGIT HIGHS FORECAST OVER MOST OF THE LOWER DESERTS BY THURSDAY. HIGHS SHOULD REACH BACK TO SEASONAL NORMALS ACROSS THE CENTRAL AZ DESERTS BY THE WEEKEND. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... WHAT LOOKS LIKE A FAIRLY CONTINUOUS FEED OF LIGHT SHOWERS IS EXPECTED TO IMPACT MAINLY AREAS FROM PHOENIX EASTWARD. OVERALL...CIGS SHOULD REMAIN IN A 6-8K FEET RANGE AND VISIBILITIES ARE EXPECTED TO REMAIN VFR. MAY END UP SEEING SOME BREAKS IN THE RAIN LATER THIS MORNING INTO THE AFTERNOON HOURS ALONG WITH THE POSSIBILITY OF MORE ISOLATED HEAVIER SHOWERS OR EVEN A THUNDERSTORM. THINKING IS THE CLOUDY SKIES AND OVERALL FAIRLY STABLE CONDITIONS SHOULD LIMIT THUNDERSTORM CHANCES TODAY. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... EXPECTING REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS SOMETIME LATER THIS MORNING AND ESPECIALLY THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL HAVE A DECENT CHANCE OF IMPACTING KIPL AND KBLH AND COULD ALLOW FOR VERY BRIEF PERIODS OF MVFR CIGS/VSBYS...BUT NOT HIGH ENOUGH CONFIDENCE TO INCLUDE LOWER CIGS/VSBYS IN TAFS AT THIS POINT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... MONSOON MOISTURE WITH A FEW UPPER LEVEL DISTURBANCES WILL CONTINUE TO PROVIDE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDER- STORMS...ESPECIALLY IN THE MOUNTAINS...WEDNESDAY AND THURSDAY. DRIER CONDITIONS...LESS HUMIDITY...AND ONLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONFINED TO THE SOUTHERN GILA COUNTY MOUNTAINS ARE EXPECTED FRIDAY THROUGH SUNDAY. MINIMUM HUMIDITIES WEDNESDAY THROUGH FRIDAY WILL REMAIN NEAR 30 PERCENT...THEN FALL INTO THE LOW TO MID 20 PERCENT RANGE SATURDAY AND SUNDAY. LIGHT WIND...EXCEPT GUSTY NEAR THUNDERSTORMS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...NOLTE PREVIOUS DISCUSSION...CB AVIATION....KUHLMAN FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Sep 9, 6:15 AM MST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 615 AM MST MON SEP 9 2013 AZZ020-021-025-026-CAZ030>033-101300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 615 AM MST MON SEP 9 2013 /615 AM PDT MON SEP 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE EXPECTED. THE PRIMARY WEATHER HAZARD IS HEAVY RAIN WHICH WILL LEAD TO LOCALIZED FLASH FLOODING OF ROADS...STREAMS AND WASHES. OTHER HAZARDS INCLUDE GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MOISTURE WILL REMAIN PLENTIFUL THROUGH TUESDAY...AND AS SUCH SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE STILL EXPECTED. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS TO 40 MPH...SMALL HAIL AND LIGHTNING ARE ALSO POSSIBLE. MOISTURE WILL DECREASE WEDNESDAY THROUGH FRIDAY...ALLOWING STORM ACTIVITY TO TAPER OFF DAY BY DAY. NO WEATHER HAZARDS ARE EXPECTED THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AZZ022>024-027-028-101300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 615 AM MST MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND SCATTERED EMBEDDED THUNDERSTORMS ARE EXPECTED. THE PRIMARY WEATHER HAZARD IS HEAVY RAIN WHICH WILL LEAD TO LOCALIZED FLASH FLOODING OF ROADS...STREAMS AND WASHES. OTHER HAZARDS INCLUDE GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MOISTURE WILL REMAIN PLENTIFUL THROUGH TUESDAY...AND AS SUCH SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE STILL EXPECTED. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. GUSTY WINDS TO 40 MPH...SMALL HAIL AND LIGHTNING ARE ALSO POSSIBLE. MOISTURE WILL GRADUALLY DECREASE WEDNESDAY THROUGH THE WEEKEND...ALLOWING STORM ACTIVITY TO TAPER OFF DAY BY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Sep 9, 10:58 AM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1058 AM MST MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HEAVY RAIN 5 ENE PHOENIX MESA GATE 33.34N 111.59W
09/09/2013 M0.90 INCH MARICOPA AZ TRAINED SPOTTER
0.90 INCHES RAIN IN 45 MINUTES
&&
EVENT NUMBER PSR1300205
KINCAIDLocal storm report, Sep 9, 11:00 AM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1100 AM MST MON SEP 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HEAVY RAIN 2 ESE CHANDLER HEIGHTS 33.20N 111.65W
09/09/2013 M1.00 INCH PINAL AZ TRAINED SPOTTER
1.00 INCHES RAIN IN 30 MINUTES
&&
EVENT NUMBER PSR1300206
KINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:38 PM MST | Special Weather Statement | PSR | Yuma | 52 min |
| Sep 9, 10:37 AM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 113 min |
| Sep 9, 11:09 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 81 min |
| Sep 9, 11:33 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 87 min |
| Sep 9, 11:39 AM MST | Areal Flood Advisory | PSR | La Paz | 111 min |
| Sep 9, 12:10 PM MST | Areal Flood Advisory | PSR | Maricopa | 110 min |
| Sep 9, 12:23 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Sep 9, 12:29 PM MST | Areal Flood Advisory | PSR | Gila, Maricopa, Pinal | 2 hr |
| Sep 9, 12:51 PM MST | Flash Flood Warning | PSR | La Paz | 114 min |
| Sep 9, 1:05 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 115 min |
| Sep 9, 2:02 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 118 min |
| Sep 9, 2:38 PM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Sep 9, 2:58 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 9, 3:28 PM MST | Special Weather Statement | PSR | Maricopa | 62 min |
| Sep 9, 3:31 PM MST | Areal Flood Advisory | PSR | La Paz | 119 min |
| Sep 9, 3:39 PM MST | Special Weather Statement | PSR | Yuma | 51 min |
| Sep 9, 3:42 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 48 min |
| Sep 9, 3:45 PM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 2 hr |
| Sep 9, 4:06 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 114 min |
| Sep 9, 4:13 PM MST | Special Weather Statement | PSR | La Paz | 47 min |
| Sep 9, 4:36 PM MST | Special Weather Statement | PSR | Maricopa | 39 min |
| Sep 9, 4:45 PM MST | Special Weather Statement | PSR | Yuma | 45 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.